MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC KIWI VACUUM ASSISTED DELIVERY SYSTEM; FOETEL VACUUM ASSISTED DELIVERY DEVICE

CLINICAL INNOVATIONS, LLC KIWI VACUUM ASSISTED DELIVERY SYSTEM; FOETEL VACUUM ASSISTED DELIVERY DEVICE
Model Number VAC-6000ME
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Follow up is being attempted, no response recieved to date.Investigation description a dhr review was performed and no deviations or ncrs were found to be initiated for lot# 230998.Risk assessment per fmea-00138 [b], the complaint may be associated with the following potential failure mode: potential failure mode 1: user fails to follow recommendations of abandonment; 1) if no descent (progress) of the head occurs after 2 tractions.2) if delivery is not achieved or imminent after 4 tractions, or 3) if the vacuum cup detaches ("pops-off") twice.Potential effects: excessive attempts lead to fetal or maternal injury.Potential failure mode 2: user fails to establish appropriate level (450 - 600 mmhg) of vacuum.Potential effects: the device disengages/pops off the fetal head.Potential failure mode 3: user creates vacuum but fails to exclude any maternal tissue potential cause: failure to exclude any maternal tissue causes cup detachment/pop-off.Harm 1: hematoma.Severity: 4.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor".Harm 2: abrasion.Severity: 2.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable".Harm 3: fracture.Severity: 3.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable".Harm 4: laceration.Severity: 3.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable".Harm 5: death.Severity: 5.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor".Root cause analysis: a root cause could not be determine because the device was not returned for evaluation.User error and device malfunction cannot be ruled out as potential root causes.
 
Event or Problem Description
In the customers words: "scalp lesions after use on two babies" "the baby's scalp was almost torn off.The child had to be transferred to a neonatal unit after birth.He is now being monitored by a specialist for any neurological after-effects." follow ups have been attempted but to date no further information has been provided.

Brand Name
KIWI VACUUM ASSISTED DELIVERY SYSTEM
Common Device Name
FOETEL VACUUM ASSISTED DELIVERY DEVICE
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
Manufacturer (Section G)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
Manufacturer Contact
zulmar molina
747 w 4170 s
murray, UT 
8012606086
MDR Report Key19037636
Report Number1722684-2024-00006
Device Sequence Number18189543
Product Code HDB
UDI-Device Identifier00814247020635
UDI-Public00814247020635
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberVAC-6000ME
Device Lot Number230998
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Initial Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown